Alert archive / California / Wind Advisories in 2017
Wind Advisory 8, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 6, 2017, 10:09 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 10:09 PM PST (06:09 UTC)
- Expired
- Feb 7, 2017, 9:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
926 WWUS76 KHNX 070609 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1009 PM PST MON FEB 6 2017 CAZ089>091-093-071415- /O.NEW.KHNX.WI.Y.0008.170207T0800Z-170208T0000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF LOS BANOS, COALINGA, MENDOTA, FRESNO, AVENAL, AND MARIPOSA 1009 PM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY FOR THE NORTHERN PORTION OF THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS IN ADDITION TO THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS...SOUTHEAST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. DOWNED TREES AND LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-071415- /O.NEW.KHNX.WI.Y.0008.170207T0609Z-170208T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE 1009 PM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCALLY HIGHER WIND GUSTS ARE POSSIBLE THROUGH THE MOUNTAIN PASSES. * TIMING...THE STRONGEST WINDS ARE LIKELY DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY. * IMPACTS...DAMAGING WINDS WILL BLOW AROUND UNSECURED OBJECTS. POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
341 WWUS76 KHNX 071400 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 600 AM PST Tue Feb 7 2017 CAZ089>091-093-072200- /O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Avenal, and Mariposa 600 AM PST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...SOUTHEAST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. DOWNED TREES AND LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-072200- /O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 600 AM PST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCALLY HIGHER WIND GUSTS ARE POSSIBLE THROUGH THE MOUNTAIN PASSES. * TIMING...THE STRONGEST WINDS ARE LIKELY DURING THE MIDDAY AND AFTERNOON HOURS. * IMPACTS...DAMAGING WINDS WILL BLOW AROUND UNSECURED OBJECTS. POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
468 WWUS76 KHNX 072206 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 206 PM PST Tue Feb 7 2017 CAZ089>091-093-080000- /O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Avenal, and Mariposa 206 PM PST Tue Feb 7 2017 ...Wind Advisory remains in effect until 4 pm PST this afternoon... * WINDS...South 10 to 25 mph with gusts up to 35 mph. * TIMING...Winds are decreasing this afternoon, but gusts to 35 mph are still possible through late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-080300- /O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 206 PM PST Tue Feb 7 2017 ...Wind Advisory remains in effect until 7 PM PST this evening... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds will continue through early evening. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ Bean
841 WWUS76 KHNX 072350 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 350 PM PST Tue Feb 7 2017 CAZ089>091-093-080100- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Avenal, and Mariposa 350 PM PST Tue Feb 7 2017 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have decreased this afternoon and the wind advisory will be expire at 4 PM. $$ CAZ095-098-099-080300- /O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 350 PM PST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 55 mph. * TIMING...Gusty winds will continue through early evening. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ Bean
684 WWUS76 KHNX 080259 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 659 PM PST Tue Feb 7 2017 CAZ095-098-099-080500- /O.EXT.KHNX.WI.Y.0008.000000T0000Z-170208T0500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 659 PM PST Tue Feb 7 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 55 mph. * TIMING...Gusty winds will continue through mid evening. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. Limited visibilities can make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ACROSS EASTERN KERN COUNTY THIS EVENING. && $$ KPL
991 WWUS76 KHNX 080445 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 845 PM PST Tue Feb 7 2017 CAZ095-098-099-080545- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-170208T0500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 845 PM PST Tue Feb 7 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds have decreased this evening and the wind advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:18 PM PST, 6 hours 51 minutes earlier.
Area forecast discussion, Feb 6, 3:18 PM PST, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 318 PM PST Mon Feb 6 2017 .SYNOPSIS... Scattered showers will continue today, mainly over the mountains and foothills. The next system moves in this evening and has the potential to bring some significant precipitation with flooding concerns through Tuesday night. Wednesday should provide a brief break before yet another another system moves through Thursday and Friday. Next weekend looks dry but there is a potential for widespread dense fog in the San Joaquin Valley. && .DISCUSSION... One system is moving out as another one moves in. Showers have just about ended across the Southern Sierra Nevada this afternoon. However a strong Atmospheric River (AR) pattern is setting up just offshore. Relatively flat zonal pattern will advect deep subtropical moisture into the region starting later this evening and continue through Tuesday night. High snow levels... characteristic with an AR...and very heavy precipitation are expected overnight tonight and continuing through Tuesday night. Latest NAM4km indicating that we could see residual showers in the the Sierra into Wednesday morning. Antecedent conditions already have area rivers near flood and the ground is saturated. With this type of pattern, we usually don't see heavy precipitation in the San Joaquin Valley. However in west facing upslope locations we could see the heaviest rain. We are looking at around 3 to 7 inches below the snow line. The snow line will start around 8500 feet this afternoon rising to 9000-9500 feet by Tuesday morning. As the rain falls on the snow, we will see some significant melting take place. The heavy rain in addition to snow melt will increase flow in area rivers and streams with the potential for mud and rock slides along mountain roads. We are also expecting a rise in area lakes with the possibility of more releases of area dams. We have issued a Flood Watch for the potential of Flooding in the mountains and foothills, as well as across the NRN SJV where we could see up to 1.50 inches of rain. We will see some drying out on Wednesday with very warm temperatures expected this week. The concern for midweek in the San Joaquin Valley will be the temperature forecast and the fog forecast. If we fog up we will have trouble reaching the potential highs we have in the forecast which are well above normal. However wherever we break out, we will see very warm temperatures...especially above the inversion and into the foothills. Showers are expected through most of the week across the Sierra north of Kings Canyon in the higher elevations. We are expecting another system to move in by Thursday and continue into Friday. This system is still impressive with guidance indicating 1 to 2 feet of snow above 7000 feet with rain expected across most of the CWA. This system is a relatively fast mover with some cooler air behind it for this upcoming weekend. NE flow aloft as a closed low cuts off over nrn Mexico by Sunday afternoon. EPAC ridge will build in over the area by next Monday with a warming trend expected. && .AVIATION... Areas of MVFR in scattered showers over the region today, with mountain obscuring IFR conditions in the Sierra Nevada. More widespread precipitation will spread southward across the area overnight tonight. The Kern County Deserts will mostly remain in VFR conditions for the next 24 hours. Wind gusts around 30 to 40 kt can be expected over the mountain ridges and through the passes in Kern County through this evening. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flood Watch through Tuesday evening CAZ089-090-093-094-096-097. Wind Advisory until 7 PM PST this evening CAZ095-098-099. && public...JDB avn/fw...MV synopsis...JDB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:28 AM PST | Areal Flood Advisory | HNX | Fresno, Madera, Mariposa, Merced, Tulare | 107 min |
| Feb 7, 11:56 AM PST | Flash Flood Warning | HNX | Fresno, Madera, Mariposa, Merced, Tulare, Tuolumne | 109 min |
| Feb 7, 12:31 PM PST | Areal Flood Advisory | HNX | Tulare | 59 min |
| Feb 7, 1:32 PM PST | Areal Flood Advisory | HNX | Tulare | 118 min |
| Feb 7, 1:49 PM PST | Flash Flood Warning | HNX | Fresno, Madera, Mariposa, Merced, Tulare, Tuolumne | 3 hr |
| Feb 7, 2:44 PM PST | Flash Flood Warning | HNX | Madera | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.